Alert archive / Nevada / Flash Flood Warnings in 2015

Flash Flood Warning 12, NWS Las Vegas, NV

June 12, 2015Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Jun 12, 2015, 6:47 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2015, 6:47 PM PDT (01:47 UTC)
Expired
Jun 12, 2015, 9:45 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 81 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 1.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2015-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 610 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2015-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
610 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
3209 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WGUS55 KVEF 130147
FFWVEF
NVC003-130445-
/O.NEW.KVEF.FF.W.0012.150613T0147Z-150613T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
647 PM PDT FRI JUN 12 2015

THE NATIONAL WEATHER SERVICE IN LAS VEGAS  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 945 PM PDT
    
* AT 644 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN OVER HARRIS SPRINGS CANYON. THE STORM IS NEARLY 
  STATIONARY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. EXCESSIVE 
  RAINFALL OVER THE CARPENTER ONE BURN SCAR WILL RESULT IN DEBRIS 
  FLOW MOVING THROUGH HARRIS SPRINGS CANYON. THE DEBRIS FLOW CAN 
  CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SPRING 
  MOUNTAINS...KYLE CANYON CAMPGROUND...AND HARRIS SPRINGS CANYON.
  STATE ROUTE 157...KYLE CANYON ROAD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

&&

LAT...LON 3633 11534 3620 11542 3618 11561 3626 11562

$$

STEELE
2 follow-up statements
890 
WGUS75 KVEF 130326
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
826 PM PDT FRI JUN 12 2015

NVC003-130445-
/O.CON.KVEF.FF.W.0012.000000T0000Z-150613T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
826 PM PDT FRI JUN 12 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM PDT FOR
WEST CENTRAL CLARK COUNTY...

AT 821 PM PDT...DOPPLER RADAR INDICATED THAT SHOWERS AND 
THUNDERSTORMS HAD ENDED OVER THE CARPENTER ONE BURN SCAR AND HARRIS 
SPRINGS CANYON. 

RAINFALL RANGING FROM 0.2 TO 0.9 INCHES IS ESTIMATED TO HAVE FALLEN 
OVER THE AREA AND MAY HAVE RESULTED IN DEBRIS FLOWS MOVING THROUGH 
HARRIS SPRINGS CANYON. THE DEBRIS FLOW CAN CONSIST OF ROCK...MUD... 
VEGETATION AND OTHER LOOSE MATERIALS. THIS FLOW SHOULD MOVE TOWARD 
THE KYLE CANYON DETENTION BASIN. IT IS NOT EXPECTED TO CAUSE 
FLOODING IN LAS VEGAS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HARRIS 
SPRINGS CANYON...PROSPECT SPRINGS ROAD...STATE ROUTE 157 KYLE CANYON 
ROAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE AWAY FROM RECENTLY BURNED AREAS. LIFE THREATENING FLOODING OF
CREEKS...ROADS AND NORMALLY DRY ARROYOS IS LIKELY. THE HEAVY RAINS
WILL LIKELY TRIGGER ROCKSLIDES...MUDSLIDES AND DEBRIS FLOWS IN STEEP
TERRAIN...ESPECIALLY IN AND AROUND THESE AREAS.

&&

LAT...LON 3633 11534 3620 11542 3618 11561 3626 11562

$$

WOLCOTT
957 
WGUS75 KVEF 130440
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
940 PM PDT FRI JUN 12 2015

NVC003-130449-
/O.EXP.KVEF.FF.W.0012.000000T0000Z-150613T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
940 PM PDT FRI JUN 12 2015

...THE FLASH FLOOD WARNING FOR WEST CENTRAL CLARK COUNTY WILL EXPIRE
AT 945 PM PDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. WATER STILL MAY BE FLOWING IN AREA WASHES AND ALONG 
THE HARRIS SPRINGS DRAINAGE. USE CAUTION IF TRAVELING IN THE AREA.

LAT...LON 3633 11534 3620 11542 3618 11561 3626 11562

$$

WOLCOTT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:38 PM PDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 12, 3:38 PM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
338 PM PDT FRI JUN 12 2015

.SYNOPSIS...LINGERING MOISTURE AND WEAK INSTABILITY WILL KEEP A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER MAINLY THE HIGHER
TERRAIN THROUGH SATURDAY. A DRY...WESTERLY FLOW FROM SUNDAY ONWARD
WILL BRING HOT AND DRY JUNE WEATHER CONDITIONS TO THE AREA INTO NEXT
WEEK WITH DAYTIME TEMPERATURES SEVERAL DEGREES ABOVE NORMAL.
&&

.SHORT TERM...THROUGH SUNDAY NIGHT.

LINGERING MOISTURE AND DAYTIME HEATING HAS LEAD TO ISOLATED SHOWERS
AND THUNDERSTORMS OVER THE FORECAST AREA THIS AFTERNOON. MOST OF THE
ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH LOSS OF
HEATING...BUT MAY LINGER OVERNIGHT ACROSS PORTIONS OF EASTERN CLARK
AND MOHAVE COUNTIES AS A WEAK DISTURBANCE SAGS SOUTH ACROSS WESTERN
ARIZONA. HEAVY RAIN AND SMALL HAIL WILL BE THE PRIMARY THREATS FROM
ANY STORMS THIS EVENING. LINGERING MOISTURE WILL REMAIN OVER THE
AREA THROUGH SATURDAY BRINGING ANOTHER DAY OF ISOLATED THUNDERSTORMS
OT MAINLY THE HIGHER TERRAIN OF SAN BERNARDINO...CLARK...AND MOHAVE
COUNTIES. THERE COULD BE A FEW STORMS OVER LINCOLN...NYE...AND INYO
COUNTIES...BUT IT LOOKS LIKE THE HIGHEST CONCENTRATION WILL REMAIN
OVER THE SOUTHERN ZONES. MOST OF THE MOISTURE IS EXPECTED TO BE
SCOURED OUT OF THE AREA SUNDAY AS A DRY WESTERLY FLOW MOVES INTO THE
REGION. THERE COULD STILL BE A FEW STORMS SUNDAY AFTERNOON...BUT
SHOULD MAINLY BE CONFINED TO THE FAR EASTERN AREAS OF LINCOLN AND
MOHAVE COUNTIES. TEMPERATURES WILL START THE CLIMB UPWARD SATURDAY
AFTERNOON WITH TRIPLE DIGITS EXPECTED IN LAS VEGAS ALONG WITH MOST
OF THE LOWER DESERTS. WARMER TEMPERATURES EXPECTED SUNDAY WITH THE
HOTTEST TEMPERATURES EXPECTED NEXT WEEK.

.LONG TERM...MONDAY AFTERNOON THROUGH FRIDAY.

NOT MUCH IN THE WAY OF CHANGE IN THE LONG TERM TONIGHT PERIOD
TONIGHT. SEVERAL WEAK SHORTWAVES FROM A POTENT UPPER LEVEL LOW OFF
OF THE COAST OF BRITISH COLUMBIA WILL SWEEP ACROSS THE NORTHERN
GREAT BASIN THIS WEEK...YIELDING BREEZY SOUTHWESTERLY WINDS ACROSS
THE SOUTHERN GREAT BASIN AND DESERT LOCALS AT TIMES. THIS WILL
PROMOTE GOOD MIXING...ESPECIALLY ON MONDAY AND POSSIBLY AGAIN ON
WEDNESDAY...BUMPING UP AFTERNOON HIGHS SEVERAL DEGREES.
OTHERWISE...HIGH TEMPERATURES ARE SLATED TO GENERALLY RUN 6-9
DEGREES ABOVE THE CLIMATOLOGICAL NORMAL FOR MID-JUNE THIS WEEK. AT
THIS TIME IT LOOKS LIKE WE WILL REMAIN JUST BELOW HEAT WARNING
CRITERIA WHICH JUMPS TO 110 DEGREES BY NEXT WEDNESDAY IN LAS
VEGAS...BUT IT COULD BE CLOSE.
&&

.AVIATION...FOR MCCARRAN...SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS ALL CORRIDORS AS
WELL AS IN THE SPRING MOUNTAINS AND SHEEP RANGE WITH GENERALLY LIGHT
EASTERLY WINDS AWAY FROM THUNDERSTORM INFLUENCES. ISOLATED
THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY AFTERNOON...BUT
SHOULD REMAIN OVER THE HIGHER TERRAIN.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AGAIN THIS
AFTERNOON AND EVENING ACROSS  PORTIONS OF LINCOLN...CENTRAL
NYE...ESMERALDA...INYO...AND SAN BERNARDINO COUNTIES. WINDS ARE
EXPECTED TO GENERALLY REMAIN UNDER 10KTS AWAY FROM ANY THUNDERSTORM
INFLUENCES. RESIDUAL MOISTURE WILL LEAD TO ANOTHER DAY OF ISOLATED
THUNDERSTORMS OVER MAINLY SAN BERNARDINO...CLARK AND MOHAVE COUNTIES
SATURDAY. MOST OF THESE STORMS ARE EXPECTED TO REMAIN OVER THE
HIGHER TERRAIN.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT
ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING
PROCEDURES.
&&

SHORT TERM...SALMEN
LONG TERM/AVIATION...PULLIN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:32 AM PDTAreal Flood AdvisoryVEFClark3 hr

Nearby

Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.